MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Headache (1880)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk.Date of event-unk.Lens work order search-no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -9.0/+3.0/089 (sphere/cylinder/axis) was implanted into the patient's left (os) eye.The surgeon reports 200% vault and headache.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned with liquid in a vial.Visual inspection found the optic torn and haptic torn.Unable to perform a dimensional and functional verification since lens has significant damage.Additional information: b1: changed to adverse event.B2: changed to - required intervention to prevent permanent/impairment damage.B5: the reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -9.0/+3.0/089 (sphere/cylinder/axis) was implanted into the patient's left (os) eye.The lens was explanted on an unknown date.The surgeon reports 200% vault, headache, and refractive surprise.H6: 4627 - device explantation.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12257229
Report Number2023826-2021-02956
Device Sequence Number19957025
Product Code QCB
UDI-Device Identifier00841542108911
UDI-Public00841542108911
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date07/31/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown